Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 30, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 4, 2008, 3:21 AM MDT for 14 counties in North Dakota. It took effect at Oct 4, 2008, 11:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2008, 3:21 AM MDT (09:21 UTC)
- In effect from
- Oct 4, 2008, 11:00 AM MDT
- Expired
- Oct 4, 2008, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 124 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 040921 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 421 AM CDT SAT OCT 4 2008 ...WIND ADVISORY THIS AFTERNOON AND EVENING FOR SOUTHWEST AND MUCH OF SOUTH CENTRAL NORTH DAKOTA... .A STRONG HIGH PRESSURE SYSTEM OVER THE GREAT LAKES REGION AND DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES WILL BRING STRONG SOUTHEASTERLY WINDS TO THE NORTHERN PLAINS TODAY. THE STRONGEST WINDS ARE FORECAST FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA...WHERE SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. THE WINDS WILL DIMINISH GRADUALLY DURING THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON ROADS ORIENTED EAST TO WEST. USE EXTRA CAUTION. NDZ017>020-031>035-040>046-041830- /O.NEW.KBIS.WI.Y.0030.081004T1700Z-081005T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON 421 AM CDT SAT OCT 4 2008 /321 AM MDT SAT OCT 4 2008/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JV
3 follow-up statements
000 WWUS73 KBIS 041542 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1042 AM CDT SAT OCT 4 2008 ...WIND ADVISORY THIS AFTERNOON AND EVENING FOR SOUTHWEST AND MUCH OF SOUTH CENTRAL NORTH DAKOTA... .HIGH PRESSURE OVER THE GREAT LAKES REGION AND LOW PRESSURE IN THE LEE OF THE ROCKIES WILL BRING STRONG SOUTHEAST WINDS TO THE NORTHERN PLAINS THROUGH THIS EVENING. THE STRONGEST WINDS WILL OCCUR OVER SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...WHERE SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. THE WINDS WILL DIMINISH THIS EVENING...BUT IT WILL REMAIN BREEZY THROUGH THE NIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON ROADS ORIENTED EAST TO WEST. USE EXTRA CAUTION. NDZ017>020-031>035-040>046-042345- /O.CON.KBIS.WI.Y.0030.081004T1700Z-081005T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON 1042 AM CDT SAT OCT 4 2008 /942 AM MDT SAT OCT 4 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
000 WWUS73 KBIS 042057 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 357 PM CDT SAT OCT 4 2008 ...WIND ADVISORY THIS AFTERNOON AND EVENING FOR SOUTHWEST AND MUCH OF SOUTH CENTRAL NORTH DAKOTA... .HIGH PRESSURE OVER THE GREAT LAKES REGION AND LOW PRESSURE IN THE LEE OF THE ROCKIES WILL BRING STRONG SOUTHEAST WINDS TO THE NORTHERN PLAINS THROUGH THIS EVENING. THE STRONGEST WINDS WILL OCCUR OVER SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...WHERE SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. THE WINDS WILL DIMINISH THIS EVENING...BUT IT WILL REMAIN BREEZY THROUGH THE NIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON ROADS ORIENTED EAST TO WEST. USE EXTRA CAUTION. NDZ017>020-031>035-040>046-050200- /O.CON.KBIS.WI.Y.0030.000000T0000Z-081005T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON 357 PM CDT SAT OCT 4 2008 /257 PM MDT SAT OCT 4 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... EXPECT WINDS OF 20 TO 35 MPH TO CONTINUE INTO THE EARLY EVENING. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA THEREAFTER. IT WILL REMAIN BREEZY TO WINDS THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
000 WWUS73 KBIS 050203 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 903 PM CDT SAT OCT 4 2008 ...THE WIND ADVISORY FOR WESTERN NORTH DAKOTA HAS EXPIRED... .THE WINDS HAVE DIMINISHED A LITTLE THIS EVENING AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE STRONGEST WINDS HAVE SUBSIDED...GUSTY WINDS FROM THE SOUTHEAST WILL CONTINUE AT 15 TO 30 MPH FOR MUCH OF THE NIGHT. NDZ017>020-031>035-040>046-050315- /O.EXP.KBIS.WI.Y.0030.000000T0000Z-081005T0200Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON 903 PM CDT SAT OCT 4 2008 /803 PM MDT SAT OCT 4 2008/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WINDS HAVE DIMINISHED A LITTLE THIS EVENING AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ABELING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 4, 2:51 AM MDT, 30 minutes earlier.
Area forecast discussion, Oct 4, 2:51 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 351 AM CDT SAT OCT 4 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT THE MAIN FORECAST CONCERNS DURING THE SHORT TERM ARE WIND SPEEDS THROUGH SUNDAY NIGHT AND CHANCES OF PRECIPITATION LATE SATURDAY NIGHT INTO MONDAY NIGHT. CURRENTLY...A LARGE SURFACE HIGH WAS OVER THE GREAT LAKES AND HUDSON BAY AREA WITH LOW PRESSURE ALONG THE LEE OF THE ROCKIES. EAST TO SOUTHEAST WINDS ACROSS THE FORECAST AREA RANGED FROM 5 TO 15 MPH...WITH SOME GUSTS TO AROUND 25 MPH IN THE WEST. EXPECTING WINDS TO INCREASE TODAY AS THE SURFACE WINDS LINK UP TO AROUND H850...AND H850 WINDS ARE PROGGED TO BE SOUTHERLY AT 40 TO 45 KNOTS TODAY. THE SURFACE LOW/TROUGH IN THE LEE OF THE ROCKIES IS FORECAST TO MOVE EASTWARD INTO THE DAKOTAS ON SUNDAY AND MOVE SLOWLY EASTWARD TOWARDS THE RED RIVER VALLEY BY TUESDAY MORNING. AS THE TROUGH MAKES ITS WAY INTO THE DAKOTAS WINDS SHOULD DECREASE...THUS EXPECT TODAY TO BE THE WINDIEST DAY. WILL ISSUE A WIND ADVISORY FOR SOUTHWESTERN AND MUCH OF SOUTH CENTRAL NORTH DAKOTA FOR THIS AFTERNOON AND EARLY EVENING. AT UPPER LEVELS...A WEAK SHORTWAVE IS CURRENTLY MOVING NORTH/NORTHEAST ACROSS SOUTHWESTERN NORTH DAKOTA AND SCATTERED SHOWERS AND THUNDERSHOWERS WERE MOVING NORTHEASTWARD. THE MODELS INDICATE THIS SHORTWAVE MOVING SLOWLY NORTH/NORTHEAST TODAY...SO HAVE INTRODUCED SLIGHT CHANCE THIS MORNING SOUTHWEST HALF AND OVER CENTRAL NORTH DAKOTA THIS AFTERNOON. MEANWHILE THE LARGE H500 LOW/TROUGH OFF THE WEST COAST OF NORTH AMERICA THIS MORNING WILL MOVE EAST ACROSS THE ROCKIES TONIGHT AND MOVE INTO THE WESTERN PLAINS ON SUNDAY. THE MODELS THEN CUT OFF THE LOW OVER THE CENTRAL PLAINS WITH A TROUGH EXTENDING FROM WESTERN CANADA THROUGH THE NORTHERN PLAINS ON MONDAY. THIS WILL BRING PLENTY OF LOW AND MID LEVEL MOISTURE TO NORTH DAKOTA SUNDAY AND MONDAY...AND ENOUGH INSTABILITY ON SUNDAY AND MONDAY FOR A MENTION OF THUNDERSTORMS. .LONG TERM...FAST ZONAL FLOW DEVELOPING ALONG INTERNATIONAL BORDER AFTER PASSAGE OF WEEKEND CLOSED LOW. WITH NUMEROUS DISTURBANCES IN FLOW WILL CREATE UNSETTLED WEATHER FOR MUCH OF THE EXTENDED PERIODS. SOME DIFFERENCES IN TIMING OF SYSTEMS BUT GENERALLY FOLLOWED ECMWF. SO FOR PRECIPITATION SHOULD BE LIQUID. && .AVIATION...AVIATION ISSUES MOSLTY TIMING OF AN INCREASING SATURATED AIR MASS AS LOW MOVES CLOSER. WILL SLOWLY DETEREORATE TAF CONDITIONS BY LATE IN PERIODS. && .FIRE WEATHER... ALTHOUGH WINDS WILL BE QUITE STRONG TODAY A RED FLAG WARNING IS NOT WARRANTED AS AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE 30%. EXPECTING DEWPOINTS TO REMAIN IN THE 40S...PERHAPS RISING INTO THE 50S THIS AFTERNOON. HOWEVER...IF RELATIVE HUMIDITIES DROP INTO THE 20S IN THE SOUTHWEST...RED FLAG CONDITIONS WOULD BE MET. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ017>020-031>035-040>046. && JV/HW
Hazardous weather outlook, Oct 3, 7:46 PM MDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 846 PM CDT FRI OCT 3 2008 NDZ017-018-031>033-040-041-043-044-050200- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 846 PM CDT FRI OCT 3 2008 /746 PM MDT FRI OCT 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY CONDITIONS WILL DEVELOP AGAIN SATURDAY AND SUNDAY WITH A POSSIBLE WIND ADVISORY ON SATURDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSHOWERS SATURDAY NIGHT THROUGH MONDAY NIGHT. THE STRONG WIND WILL RAISE FIRE WEATHER CONCERNS ON SATURDAY...HOWEVER RELATIVE HUMIDITIES WILL REMAIN AT OR ABOVE 30 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-019>023-025-034>037-042-045>048-050-051-050200- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON- BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 846 PM CDT FRI OCT 3 2008 /746 PM MDT FRI OCT 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY CONDITIONS ON SATURDAY AND SUNDAY WITH A POSSIBLE WIND ADVISORY NEEDED ON SATURDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSHOWERS SATURDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ABELING
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.